MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR
Model Number 27040GP140-S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown at this time if the device will be returned for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported during an enucleation of prostate on (b)(6)2024, the loop broke inside of the patient.An extensive check of the patient's bladder was completed to ensure there was no injury or retained foreign body.
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: according to the customer's description, it can be concluded that the cutting loop was pulled out in the distal area.The reason for this could be, for example, that the tensile force on the loop was too high without the hf current being activated or, on the other hand, that the activation time was too long and the wire burned out as a result.The ifu points out the correct handling.However, based on complaints in the past, it can be concluded that the user caused the fault.This event is filed under internal complaint id (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR
Common Device Name
CUTTING LOOP, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key20251941
Report Number9610617-2024-00257
Device Sequence Number8516956
Product Code FAS
UDI-Device Identifier04048551393208
UDI-Public04048551393208
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP140-S
Device Catalogue Number27040GP140-S
Device Lot Number37CC8175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight85 KG